Arkansas, 2003

Hail in Arkansas, May 5, 2003

May 5, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 5, 10:01 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, May 5, 10:01 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1101 AM CDT MON MAY 5 2003

UPDATED FORECAST FOR NEW TORNADO WATCH #252 FOR THE SOUTHERN HALF OF
ARKANSAS.

ALSO INCREASED CLOUD COVER ACROSS THE AREA. THE COLD FRONT IS ACROSS
THE NORTHWEST CORNER OF ARKANSAS. LITTLE MOVEMENT IS EXPECTED OF THE
FRONT TODAY. MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES FOR
MOST OF THE CWFA THIS AFTERNOON. TEMPERATURES LOOK GOOD BUT
INCREASED POPS TO LIKELY IN THE SOUTH AND UP TO 50 PERCENT IN THE
NORTH. DEW POINTS ARE IN THE MID 70S ACROSS THE SOUTHERN HALF OF THE
STATE WITH LIFTED INDICES OF -11.

.LZK...
AR...NONE.

51
Hazardous weather outlook, May 5, 10:45 AM CST, 1 hour 20 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 AM CDT MON MAY 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL REMAIN ACROSS NORTHWEST ARKANSAS THROUGH TONIGHT.
A STRONG UPPER LEVEL SYSTEM FROM THE SOUTHERN PLAINS WILL INTERACT
WITH THE FRONT LATER THIS AFTERNOON AND TONIGHT...WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS REDEVELOPING.

THE ATMOSPHERE IS PRIMED FOR ANOTHER SIGNIFICANT WEATHER OUTBREAK.
VERY WARM...MOIST AND UNSTABLE AIR REMAINS OVER ALL OF ARKANSAS AT
THIS TIME. IN ADDITION...VERY STRONG WINDS ALOFT WILL INTERACT WITH
THIS AIR MASS TO ADD TO THE SEVERE WEATHER POSSIBILITY. THESE WINDS
ARE CHANGING DIRECTION WITH HEIGHT MEANING TORNADOS ARE A VERY GOOD
POSSIBILITY. THE GREATEST THREAT OF TORNADOS WILL BE ACROSS SOUTHERN
ARKANSAS FROM A GLENWOOD TO ARKADELPHIA TO PINE BLUFF TO A DE WITT
LINE AND SOUTH. HOWEVER...ANYWHERE IN ARKANSAS COULD SEE TORNADIC
THUNDERSTORMS DEVELOP. EVEN WHERE TORNADIC STORMS DO NOT DEVELOP...
STRONG WINDS AND LARGE HAIL ARE A VERY GOOD POSSIBILITY.

THE COLD FRONT RESPONSIBLE FOR THE SEVERE WEATHER WILL MOVE VERY
SLOWLY THROUGH TONIGHT. THE THREAT OF SEVERE WEATHER WILL CONTINUE
THROUGH MOST OF THE NIGHT. SOME OF THE STORMS MAY FORM OVER THE SAME
AREAS THROUGH OUT THE DAY AND NIGHT. AS A RESULT...HEAVY RAIN AND
FLOODING CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT IN NORTHERN ARKANSAS WILL PRETTY MUCH STALL ACROSS THE
REGION IN THE COMING DAYS. SEVERAL SYSTEMS FROM THE PLAINS WILL
JOIN WITH THE FRONT TO TRIGGER A FEW ROUNDS OF SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST THURSDAY. WITH A WARM AND UNSTABLE
ATMOSPHERE SURROUNDING THE FRONT...THERE WILL BE A CONTINUED CHANCE
OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY IS LATER THIS AFTERNOON AND TONIGHT.

56

In the hours before

Local storm report, May 5, 10:21 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1121 AM CDT MON MAY 5 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 AM    NORTH LITTLE ROCK         AR   WIND DAMAGE
05/05/03   PULASKI                        TREES DOWN. TREES FELL
                                          ONTO HOUSE ON PROSPECT
                                          TRAIL NEAR WILD RIVER
                                          COUNTRY. REPORTED BY
                                          PUBLIC.

0155 AM    CABOT                     AR   WIND DAMAGE
05/05/03   LONOKE                         LARGE TREE LIMBS DOWN.
                                          REPORTED BY OFF-DUTY NWS
                                          EMPLOYEE.

218

The radar

The Little Rock radar (KLZK), 141 km away, was scanning. The volume nearest the first event began at 18:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bradley

When
May 5, 12:05 PM CST
Where
Bradley County, Banks
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.567, -92.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362399.